I dutifully took the Moderna COVID vaccine booster on Nov. 5 at the advice of my younger brother, who practices medicine. Two hours after this ordeal, I began to feel chills and suffer from a very upset stomach. These symptoms vanished two days later, and I resumed my normal routine, which includes jogging.
However, a week ago the unpleasant symptoms that I thought I was rid of returned, and I have been dealing with them ever since.
Some family members insist that it’s all in my imagination and I am not really feeling sick. If I am, the symptoms are from a low-grade flu that I picked up somewhere—perhaps while walking out of the pharmacy where I received the booster shot. There is no way, I have been assured, that the booster could have occasioned this degree of discomfort because that’s not supposed to happen. If I listened to National Public Radio, I would know that the booster has only minor side effects and that dwelling on them is characteristic of right-wing extremists, who are probably fascists and support the Jan. 6 “insurrection.” But of course, a million illegals crossing our Southern borders, Black Lives Matter protests in densely populated urban centers, and planeloads of unidentified Afghan “refugees” can do nothing to raise our infection totals because President Biden is okay with these developments.
I can no longer abide the craziness unleashed by the nonstop politicization of the COVID epidemic. On one side I receive messages from agitated correspondents who tell me that the vaccine is being used to exterminate white people, since blacks are mostly reluctant to receive the jab. I’m also told that the vaccine is causing the rapid spread of COVID, and so we should daily gorge ourselves on towering heaps of vitamins to protect ourselves from the disease-bearing recipients of the vaccines, who are making everyone else sick before dropping dead.
On the other side we have the leftist true believers who sound equally insane. From the moment the present salvific administration took over in Washington, taking the vaccine became a sacrament, like having a late-term abortion, teaching Critical Race Theory, or undergoing sex-change treatment. Although Joe and Kamala were vaccine-skeptics until they took office, the entire world must now be vaccinated, even those who have already had COVID and consequently built-up natural immunity.
I have heard leftist true believers insist that those who have not received the Biden—no longer Trump—vaccine should not be treated if these miscreants take sick. They should be allowed to waste away in the hovels inhabited by Deplorables, although those who rail against them would not have demanded this course of action when Biden and Harris were wary of the vaccine last year.
Allow me to make my own position on this matter unmistakably clear. Despite all the unpleasantness that came out of my decision to take the booster, I would do it again because of the limited degree of immunity that it affords senior citizens like me. I ascribe the after affects entirely to the jab and find ample confirmation daily for my assumption. I know of many others who are complaining about the same symptoms after having received the booster, and those who have communicated this information to me are entirely reliable sources, not anti-vaccine zealots.
That said, I am utterly exasperated by those who push the leftist party line about the vaccine. They blithely go on denying that a procedure Joe, Kamala, the media magnates, and CDC Director Rochelle Walensky stand behind cannot have the unpleasant consequences from which I am obviously suffering. I am supposed to believe that there is no causal relation between two temporally contiguous happenings that I have experienced, receiving the booster, and then coming down with symptoms that I’m still trying to shake. It is insisted that the two are not related, because if they are, then that would contradict an ideologically determined narrative.
Meanwhile I continue to receive messages from the other extreme, suggesting that I have taken a catastrophic step by being injected with a fake vaccine serum that could kill me. But I may have a chance of surviving if I start swallowing loads of dietary supplements. Is there any way to make both hysterical sides disappear?
Flickr-Governor Tom Wolf, CC BY 2.0